Advertisement

Probability Theory and Related Fields

, Volume 155, Issue 1–2, pp 35–69 | Cite as

Hadamard’s formula and couplings of SLEs with free field

  • Konstantin Izyurov
  • Kalle Kytölä
Article

Abstract

The relation between level lines of Gaussian free fields (GFF) and SLE4-type curves was discovered by O. Schramm and S. Sheffield. A weak interpretation of this relation is the existence of a coupling of the GFF and a random curve, in which the curve behaves like a level line of the field. In the present paper we study these couplings for the free field with different boundary conditions. We provide a unified way to determine the law of the curve (i.e. to compute the driving process of the Loewner chain) given boundary conditions of the field and to prove existence of the coupling. The proof is reduced to the verification of two simple properties of the mean and covariance of the field, which always relies on Hadamard’s formula and properties of harmonic functions. Examples include combinations of Dirichlet, Neumann and Riemann–Hilbert boundary conditions. In doubly connected domains, the standard annulus SLE4 is coupled with a compactified GFF obeying Neumann boundary conditions on the inner boundary. We also consider variants of annulus SLE coupled with free fields having other natural boundary conditions. These include boundary conditions leading to curves connecting two points on different boundary components with prescribed winding as well as those recently proposed by C. Hagendorf, M. Bauer and D. Bernard.

Mathematics Subject Classification (2000)

60J67 60G60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bauer, M., Bernard, D.: SLE, CFT and zig-zag probabilities. In: Proceedings of the conference ‘Conformal Invariance and Random Spatial Processes’, Edinburgh, 2003Google Scholar
  2. 2.
    Bauer M., Bernard D.: 2D growth processes: SLE and Loewner chains. Phys. Rep. 432(3–4), 115–222 (2006) arXiv:math-ph/0602049MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bauer, M., Bernard, D., Cantini, L.: Off-critical SLE(2) and SLE(4): a field theory approach. J. Stat. Mech. P07037 (2009). arXiv:0903.1023Google Scholar
  4. 4.
    Bauer, M., Bernard, D., Houdayer, J.: Dipolar stochastic Loewner evolutions. J. Stat. Mech. (3), P03001, 18 pp (2005, electronic)Google Scholar
  5. 5.
    Cardy, J.: SLE(kappa,rho) and Conformal Field Theory (2004). arXiv:math-ph/0412033Google Scholar
  6. 6.
    Dubédat J.: SLE and the free field: Partition functions and couplings. J. Am. Math. Soc. 22, 995–1054 (2009) arXiv:0712.3018zbMATHCrossRefGoogle Scholar
  7. 7.
    Hagendorf C., Bauer M., Bernard D.: The Gaussian free field and SLE(4) on doubly connected domains. J. Stat. Phys. 140, 1–26 (2010) arXiv:1001.4501MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Kang, N.-G., Makarov, N.: Gaussian free field and conformal field theory. arXiv:1101.1024Google Scholar
  9. 9.
    Kytölä K.: On conformal field theory of SLE(kappa, rho). J. Stat. Phys. 123(6), 1169–1181 (2006) arXiv:math-ph/0504057MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Lawler, G.F.: Conformally invariant processes in the plane. In: Mathematical Surveys and Monographs, vol. 114. American Mathematical Society, Providence, RI, 2005Google Scholar
  11. 11.
    Makarov, N., Smirnov, S.: Off-critical lattice models and massive SLEs. In: Proceedings of ICMP, 2009 (to appear)Google Scholar
  12. 12.
    Makarov, N., Zhan, D.: in preparationGoogle Scholar
  13. 13.
    Schramm O.: Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118, 221–288 (2000) arXiv:math/9904022MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Schramm O., Sheffield S.: Harmonic explorer and its convergence to SLE 4. Ann. Probab. 33(6), 2127–2148 (2005) arXiv:math.PR/0310210MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Sheffield, S.: Local sets of the Gaussian Free Field. Presentation at “Percolation, SLE, and related topics Workshop”, Fields Institute, Toronto, 2005. http://www.fields.utoronto.ca/audio/05-06/#percolation_SLE
  16. 16.
    Schramm O., Sheffield S.: Contour lines of the two-dimensional discrete Gaussian free field. Acta Math. 202, 21–137 (2009) arXiv:math.PR/0605337MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Schramm, O., Wilson, D.B.: SLE coordinate changes. New York J. Math. 11, 659–669 (2005, electronic). arXiv:math.PR/0505368Google Scholar
  18. 18.
    Werner, W.: Random planar curves and Schramm-Loewner evolutions. In: Lectures on probability theory and statistics. Lecture Notes in Math., vol. 1840, pp. 107–195. Springer, Berlin (2004)Google Scholar
  19. 19.
    Zhan D.: Stochastic Loewner evolution in doubly connected domains. Probab. Theory Relat. Fields 129((3), 340–380 (2004) arXiv:math/0310350zbMATHCrossRefGoogle Scholar
  20. 20.
    Zhan, D.: Some properties of annulus SLE. Electron. J. Probab. 11, Paper no. 41, 10691093 (2006). arXiv:math/0610304Google Scholar
  21. 21.
    Zhan D.: The scaling limits of planar LERW in finitely connected domains. Ann. Probab. 36(2), 467–529 (2008) arXiv:math/0610304MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Section de MathématiquesUniversité de GenèveGeneva 4Switzerland
  2. 2.Department of Mathematics and StatisticsUniversity of HelsinkiUniversity of HelsinkiFinland

Personalised recommendations